Alert archive / New Jersey / Small Craft Advisories in 2024

Small Craft Advisory 95, NWS Philadelphia/Mount Holly

December 10, 2024

NWS Philadelphia/Mount Holly issued this small craft advisory at Dec 10, 2024, 3:49 AM EST. It took effect at Dec 11, 2024, 1:00 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Dec 10, 2024, 3:49 AM EST (08:49 UTC)
In effect from
Dec 11, 2024, 1:00 AM EST
Expired
Dec 11, 2024, 6:00 AM EST
In force
5 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

958 
WHUS71 KPHI 100849
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
349 AM EST Tue Dec 10 2024

ANZ430-431-102200-
/O.NEW.KPHI.SC.Y.0095.241211T0600Z-241211T1100Z/
/O.UPG.KPHI.GL.A.0015.241211T2300Z-241212T1100Z/
/O.NEW.KPHI.GL.W.0026.241211T1100Z-241212T1100Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
349 AM EST Tue Dec 10 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 6 AM EST
WEDNESDAY...
...GALE WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM EST
THURSDAY...

* WHAT...For the Small Craft Advisory, south winds 15 to 20 kt 
  with gusts up to 25 kt and choppy waters expected. For the 
  Gale Warning, southwest winds 20 to 30 kt with gusts up to 35 
  kt and very rough waters expected.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...For the Small Craft Advisory, from 1 AM to 6 AM EST 
  Wednesday. For the Gale Warning, from 6 AM Wednesday to 6 AM 
  EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ453>455-102200-
/O.NEW.KPHI.SC.Y.0095.241211T0600Z-241211T1100Z/
/O.UPG.KPHI.GL.A.0015.241211T1800Z-241212T1100Z/
/O.NEW.KPHI.GL.W.0026.241211T1100Z-241212T1100Z/
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
349 AM EST Tue Dec 10 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 6 AM EST
WEDNESDAY...
...GALE WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM EST
THURSDAY...

* WHAT...For the Small Craft Advisory, south winds 15 to 25 kt 
  with gusts up to 30 kt and seas 3 to 5 ft expected. For the 
  Gale Warning, southwest winds 25 to 35 kt with gusts up to 40 
  kt and seas 7 to 12 ft expected.

* WHERE...Coastal waters from Great Egg Inlet to Cape May NJ out 
  20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 
  20 nm and Coastal waters from Cape Henlopen to Fenwick Island 
  DE out 20 nm.

* WHEN...For the Small Craft Advisory, from 1 AM to 6 AM EST 
  Wednesday. For the Gale Warning, from 6 AM Wednesday to 6 AM 
  EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ450>452-102200-
/O.NEW.KPHI.SC.Y.0095.241211T0600Z-241211T1100Z/
/O.UPG.KPHI.GL.A.0015.241211T1800Z-241212T1100Z/
/O.NEW.KPHI.GL.W.0026.241211T1100Z-241212T1100Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
349 AM EST Tue Dec 10 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 6 AM EST
WEDNESDAY...
...GALE WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM EST
THURSDAY...

* WHAT...For the Small Craft Advisory, south winds 15 to 25 kt 
  with gusts up to 30 kt and seas 3 to 5 ft expected. For the 
  Gale Warning, southwest winds 25 to 35 kt with gusts up to 40 
  kt and seas 7 to 12 ft expected.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm, Coastal waters from Manasquan Inlet to Little Egg 
  Inlet NJ out 20 nm and Coastal waters from Little Egg Inlet to 
  Great Egg Inlet NJ out 20 nm.

* WHEN...For the Small Craft Advisory, from 1 AM to 6 AM EST 
  Wednesday. For the Gale Warning, from 6 AM Wednesday to 6 AM 
  EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

Hoeflich
3 follow-up statements
678 
WHUS71 KPHI 102016
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
316 PM EST Tue Dec 10 2024

ANZ430-431-111100-
/O.CON.KPHI.SC.Y.0095.241211T0600Z-241211T1100Z/
/O.CON.KPHI.GL.W.0026.241211T1100Z-241212T1100Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
316 PM EST Tue Dec 10 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 6 AM EST
WEDNESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM EST
THURSDAY...

* WHAT...For the Small Craft Advisory, south winds 10 to 15 kt 
  with gusts up to 25 kt and a moderate chop expected. For the 
  Gale Warning, southwest winds 25 to 35 kt with gusts up to 40 
  kt and extremely rough waters expected.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...For the Small Craft Advisory, from 1 AM to 6 AM EST 
  Wednesday. For the Gale Warning, from 6 AM Wednesday to 6 AM 
  EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ453>455-111100-
/O.CON.KPHI.SC.Y.0095.241211T0600Z-241211T1100Z/
/O.CON.KPHI.GL.W.0026.241211T1100Z-241212T1100Z/
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
316 PM EST Tue Dec 10 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 6 AM EST
WEDNESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM EST
THURSDAY...

* WHAT...For the Small Craft Advisory, south winds 15 to 20 kt 
  with gusts up to 25 kt expected. For the Gale Warning, 
  southwest winds 25 to 35 kt with gusts up to 45 kt and seas 9 
  to 14 ft expected.

* WHERE...Coastal waters from Great Egg Inlet to Cape May NJ out 
  20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 
  20 nm and Coastal waters from Cape Henlopen to Fenwick Island 
  DE out 20 nm.

* WHEN...For the Small Craft Advisory, from 1 AM to 6 AM EST 
  Wednesday. For the Gale Warning, from 6 AM Wednesday to 6 AM 
  EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ450>452-111100-
/O.CON.KPHI.SC.Y.0095.241211T0600Z-241211T1100Z/
/O.CON.KPHI.GL.W.0026.241211T1100Z-241212T1100Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
316 PM EST Tue Dec 10 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 6 AM EST
WEDNESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM EST
THURSDAY...

* WHAT...For the Small Craft Advisory, south winds 15 to 20 kt 
  with gusts up to 25 kt expected. For the Gale Warning, 
  southwest winds 25 to 35 kt with gusts up to 45 kt and seas 10 
  to 15 ft expected.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm, Coastal waters from Manasquan Inlet to Little Egg 
  Inlet NJ out 20 nm and Coastal waters from Little Egg Inlet to 
  Great Egg Inlet NJ out 20 nm.

* WHEN...For the Small Craft Advisory, from 1 AM to 6 AM EST 
  Wednesday. For the Gale Warning, from 6 AM Wednesday to 6 AM 
  EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

MPS
226 
WHUS71 KPHI 110754
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
254 AM EST Wed Dec 11 2024

ANZ430-431-112100-
/O.CON.KPHI.SC.Y.0095.000000T0000Z-241211T1100Z/
/O.CON.KPHI.GL.W.0026.241211T1100Z-241212T1100Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
254 AM EST Wed Dec 11 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY
THIS MORNING...
...GALE WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM
EST THURSDAY...

* WHAT...For the Small Craft Advisory, south winds 15 to 20 kt 
  with gusts up to 25 kt and choppy waters. For the Gale 
  Warning, southwest winds 25 to 35 kt with gusts up to 40 kt 
  and extremely rough waters expected.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...For the Small Craft Advisory, until 6 AM EST early this 
  morning. For the Gale Warning, from 6 AM this morning to 6 AM 
  EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ453>455-112100-
/O.CON.KPHI.SC.Y.0095.000000T0000Z-241211T1100Z/
/O.CON.KPHI.GL.W.0026.241211T1100Z-241212T1100Z/
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
254 AM EST Wed Dec 11 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY
THIS MORNING...
...GALE WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM
EST THURSDAY...

* WHAT...For the Small Craft Advisory, south winds around 20 kt 
  with gusts up to 25 kt. For the Gale Warning, southwest winds 
  25 to 35 kt with gusts up to 45 kt and seas 8 to 13 ft 
  expected.

* WHERE...Coastal waters from Great Egg Inlet to Cape May NJ out 
  20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 
  20 nm and Coastal waters from Cape Henlopen to Fenwick Island 
  DE out 20 nm.

* WHEN...For the Small Craft Advisory, until 6 AM EST early this 
  morning. For the Gale Warning, from 6 AM this morning to 6 AM 
  EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ450>452-112100-
/O.CON.KPHI.SC.Y.0095.000000T0000Z-241211T1100Z/
/O.CON.KPHI.GL.W.0026.241211T1100Z-241212T1100Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
254 AM EST Wed Dec 11 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY
THIS MORNING...
...GALE WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM
EST THURSDAY...

* WHAT...For the Small Craft Advisory, south winds 15 to 20 kt 
  with gusts up to 25 kt. For the Gale Warning, southwest winds 
  30 to 40 kt with gusts up to 45 kt and seas 8 to 13 ft 
  expected.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm, Coastal waters from Manasquan Inlet to Little Egg 
  Inlet NJ out 20 nm and Coastal waters from Little Egg Inlet to 
  Great Egg Inlet NJ out 20 nm.

* WHEN...For the Small Craft Advisory, until 6 AM EST early this 
  morning. For the Gale Warning, from 6 AM this morning to 6 AM 
  EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

Hoeflich
964 
WHUS71 KPHI 111120
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
620 AM EST Wed Dec 11 2024

ANZ430-431-120030-
/O.EXP.KPHI.SC.Y.0095.000000T0000Z-241211T1100Z/
/O.CON.KPHI.GL.W.0026.000000T0000Z-241212T1100Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
620 AM EST Wed Dec 11 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...Southwest winds 25 to 35 kt with gusts up to 40 kt and 
  extremely rough waters.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...Until 6 AM EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ450>452-120030-
/O.EXP.KPHI.SC.Y.0095.000000T0000Z-241211T1100Z/
/O.CON.KPHI.GL.W.0026.000000T0000Z-241212T1100Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
620 AM EST Wed Dec 11 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...Southwest winds 30 to 40 kt with gusts up to 45 kt and 
  seas 8 to 13 ft.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm, Coastal waters from Manasquan Inlet to Little Egg 
  Inlet NJ out 20 nm and Coastal waters from Little Egg Inlet to 
  Great Egg Inlet NJ out 20 nm.

* WHEN...Until 6 AM EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ453>455-120030-
/O.EXP.KPHI.SC.Y.0095.000000T0000Z-241211T1100Z/
/O.CON.KPHI.GL.W.0026.000000T0000Z-241212T1100Z/
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
620 AM EST Wed Dec 11 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...Southwest winds 25 to 35 kt with gusts up to 45 kt and 
  seas 8 to 13 ft.

* WHERE...Coastal waters from Great Egg Inlet to Cape May NJ out 
  20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 
  20 nm and Coastal waters from Cape Henlopen to Fenwick Island 
  DE out 20 nm.

* WHEN...Until 6 AM EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

Hoeflich

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Dec 10, 12:31 AM EST, 3 hours 18 minutes earlier.

Area forecast discussion, Dec 10, 12:31 AM EST, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1231 AM EST Tue Dec 10 2024

.SYNOPSIS...
Low pressure and a warm front lifts north of the area this
evening. Another area of low pressure over the Great Lakes
tracks east and intensifies over the area on Wednesday. A strong
cold front passes through the area Wednesday night through
Thursday morning as the low departs. High pressure returns to
close out the week. Another system may affect the area early
next week.

&&

.NEAR TERM /THROUGH TODAY/...
Dense Fog Advisory was expanded to all of New Jersey, all of our
Pennsylvania zones, and for New Castle County in Delaware.
Widespread 1/4 mile visibilities are being observed at our local
airfields. The Dense Fog Advisory goes until 7 AM but may need
to be extended in some locales.

Otherwise, for the overnight hours through Tuesday, we'll remain
in a relatively benign pattern in between today's and the
Wednesday system. Southwest flow aloft and light onshore
(southeast) flow at the surface. A warm front and another
shortwave trough will approach by late Tuesday afternoon.
Generally expecting dry conditions tonight through Tuesday
morning outside of a stray shower. Mild temperatures tonight
with lows near 40-45 degrees.

As the warm front and some better forcing arrive later in the
day, some rain could develop (30-50% chance), although the "main
show" will hold off until Tuesday night. High temperatures
mainly in the upper 40s and 50s.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY/...
Low pressure over the Ohio Valley lifts to the northeast into
western Pennsylvania and western New York Tuesday evening, and
as it moves into northern New York and eastern Canada, it will
drag a warm front north through the region. A strong, closed, H5
low over central Canada will dig down into the Northern Plains,
and a deep upper trough will extend from that low down into the
Gulf Coast. This trough will take a negative tilt as it tracks
east through the region Wednesday through Wednesday night.
Strong shortwave energy associated with this system will lift
from the Gulf Coast and into the Mid-Atlantic and Northeast on
Wednesday, and strong surface low pressure will develop over the
area. An intense low level jet will lift along the coast with
80-90 kt winds on Wednesday. There should be enough of an
inversion up to around 925 mb that the strongest winds will
remain aloft, and southerly winds increase to 15 to 20 mph with
gusts up to 30 mph. Rain moves into the area Tuesday night and
continues through Wednesday, with rain becoming moderate to
heavy at times late Wednesday and Wednesday evening. A few
thunderstorms are possible, and those would be associated with
the low level jet that could result in enhanced locally heavy
rain as well as gusty winds.

Low pressure departs Wednesday evening and a strong cold front
passes through the region. Rain ends from west to east, although
may end as a period of snow in the southern Poconos with
minimal snow accumulations. A tight westerly pressure gradient
develops with winds 15 to 20 mph with 30 to 35 mph gusts
Wednesday night into Thursday.

In terms of temperatures, lows Tuesday night will occur in the
evening with temperatures rising into daybreak. Lows will be in
the 40s to low 50s, rising into the upper 50s by daybreak.
Strong warm air advection will be in place on Wednesday with
highs in the low to mid 60s. Surface dew points will even be in
the low 60s as well. Temperatures Wednesday night will crash
behind the front with lows in the upper 20s to low 30s. Highs on
Thursday will be well below normal, and generally in the 30s.

This will also result in the most rainfall the area has
received from one storm since probably early June. From Tuesday
afternoon through Wednesday night, 1.5 to 2 inches of rain is
possible for Delmarva and most of New Jersey, while as much as 2
to 3 inches of rain is possible for southeast Pennsylvania, the
southern Poconos, and northern New Jersey. The Weather
Prediction Center has the region in a Marginal Risk (1/4) for
Wednesday.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
The center of high pressure to the west moves into the Mid-
Atlantic Thursday night, then will be over the Northeast on
Friday before departing Friday night. Although the high will be
over the Canadian Maritimes on Saturday, it will be close
enough to continue to influence the region before departing
Saturday night.

Another frontal system approaches on Sunday and slowly works
its way through the region through Monday.

Temperatures remain well below normal Friday and Saturday
before moderating back to normal levels Sunday and Monday.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Rest of Tonight...Widespread IFR/LIFR conditions expected as
dense fog remains over all the terminals. KMIV/KACY for the next
few hours could lift to MVFR for a brief time as a warm front
lifts through. Calm winds. Moderate confidence overall.

Tuesday...LIFR to start with dense fog in the morning, but
conditions gradually lift. Visibilities outside of KRDG/KABE
should lift to VFR but lower MVFR ceilings are expected to
remain. Fog mixes out by 14z-15z or so. For the Lehigh Valley
terminals, LIFR/IFR conditions through the day as low clouds and
fog hang around, with some showers moving in by the early
afternoon. South/southeast winds around 5-10 kt. Moderate
confidence in timing and extent of restrictions.

Tuesday Night...Conditions lower down to IFR/LIFR with periods
of rain moving through. High confidence in prevailing IFR/LIFR,
with moderate confidence in timing. Winds out of the south
gradually increase to around 10-15 kt by daybreak Wednesday.

Outlook...

Wednesday...Continued MVFR/IFR conditions in RA/BR. Isolated
TSRA possible for KACY/KMIV late in the day. Potential for 50+
kt of LLWS in the afternoon and evening.

Wednesday night...Conditions improve to VFR after midnight.
Strong west winds develop.

Thursday...VFR. West winds gusting 25 to 35 kt.

Friday through Saturday...VFR.

&&

.MARINE...
For the rest of tonight through Tuesday, no marine headlines
are currently in effect. Southerly winds 5-10 kt. Areas of fog
and low clouds are expected to develop, especially Tuesday
afternoon. Do not thing a Dense Fog Advisory will be needed
tonight based on model guidance and webcam observations but will
continue to monitor.

Outlook...

Tuesday night...SCA conditions developing. S winds 15 to 20 kt
with 25 to 30 kt gusts and seas building to 4 to 6 ft. VSBY
restrictions in rain and fog.

Wednesday...Gales develop on the ocean waters with S winds 15
to 20 kt with gusts up to 35 kt. A Gale Watch is now in effect
starting Wednesday afternoon. Seas build to 9 to 11 ft. VSBY
restrictions in rain and fog. Isolated thunderstorms possible in
the afternoon.

Wednesday night...A Gale Watch remains in effect. Winds turn
west 15 to 25 with 35 to 40 kt gusts. VSBY restrictions in rain
and fog. Isolated thunderstorms possible in the evening.

Thursday...A Gale Warning may be needed. West winds 15 to 25 kt
with gusts up to 35 kt. Conditions subside to sub-SCA criteria
Thursday night.

Friday through Saturday...Sub-SCA conditions expected.

&&

.HYDROLOGY...
The Tuesday through Wednesday Night system will bring a
widespread 2 to 3 inches of rain with rainfall likely being
heavy at times. Given low stream levels, and most of the area
still being in moderate to extreme drought, flooding concerns
should mainly be confined to urban and poor drainage areas (make
sure to clear out any drains clogged with falling leaves!).
Even ensemble river forecasts show less than a 30% chance of
hitting action stage for nearly all forecast points.

NBM Probabilities of 2+ inches are around 80-90% regionwide for
the 48 hour period ending Thursday morning, meaning there is
high confidence in totals generally falling somewhere in the 2
to 3 inch range. Cannot rule out some higher amounts, especially
along the coast and in northern New Jersey, as the development
of a coastal front could enhance precipitation rates a touch.
Probability of 3+ inches of rain within the 48 hour period
ending Thursday morning is around 30-45% for the NJ coastal
plain, with around 15-30% for the rest of the area. A MARGINAL
(1/4) risk for excessive rainfall is in place, which is about
right given the limiting factors mentioned above.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Dense Fog Advisory until 7 AM EST this morning for PAZ054-055-
     060>062-070-071-101>106.
NJ...Dense Fog Advisory until 7 AM EST this morning for NJZ001-
     007>010-012>027.
DE...Dense Fog Advisory until 7 AM EST this morning for DEZ001.
MD...None.
MARINE...Gale Watch from Wednesday evening through late Wednesday night
     for ANZ430-431.
     Gale Watch from Wednesday afternoon through late Wednesday
     night for ANZ450>455.

&&

SYNOPSIS...MPS
NEAR TERM...DeSilva/Hoeflich/Staarmann
SHORT TERM...MPS
LONG TERM...MPS
AVIATION...DeSilva/Hoeflich/MPS/Staarmann
MARINE...DeSilva/Hoeflich/MPS/Staarmann
HYDROLOGY...Hoeflich

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 9:43 PM ESTDense Fog AdvisoryPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more13 hr
Dec 10, 3:49 AM ESTGale WarningPHI57 hr
Dec 10, 2:42 PM ESTWind AdvisoryPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more30 hr

Nearby

Small Craft Advisories in New Jersey, 2024Every small craft advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.